MAUDE Adverse Event Report: ASCENSIA DIABETES CARE US INC. CONTOUR; BLOOD GLUCOSE METER

ASCENSIA DIABETES CARE US INC. CONTOUR; BLOOD GLUCOSE METER
Model Number 9545C
Medical Device Problem Code High Readings (2459)
Health Effect - Clinical Codes Hypoglycemia (1912); Dizziness (2194)
Date of Event 03/19/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
The customer reported that he obtained a high blood glucose reading on his contour meter.No specific reading was provided.Based on the high reading, the customer took 10 extra units of insulin on top of his regular prescription.After that, he felt low blood sugar symptoms such as lack of focus, indigestion and dizziness.He went to the hospital for a regular appointment.After arriving at the hospital, the nurse checked his blood glucose and a reading of 47 mg/dl was obtained.About an hour later, another test was run with the hospital's meter and a reading of 87 mg/dl was obtained.The customer was given sugar water at the hospital.After this, the nurse ran another blood glucose test and obtained readings of 127 mg/dl with the hospital's meter and 360 mg/dl with the customer's contour meter, both taken within two minutes.The customer was hospitalized for three days.The customer was advised to return the test strips for evaluation.Replacement meter and test strips were sent to the customer.Since the strip information was not provided, this report will be submitted under the meter information.
 
Additional Manufacturer Narrative
The customer did not return the suspected product.The in-house contour meter was tested with the in-house contour test strips from lot # 8dj3b03d, which gave satisfactory performance.The device history record for the affected contour meter (serial # (b)(4)) was reviewed and no manufacturing anomalies were found.

Brand Name
CONTOUR
Common Device Name
BLOOD GLUCOSE METER
Manufacturer (Section D)
ASCENSIA DIABETES CARE US INC.
100 summit lake drive
valhalla NY 10595
MDR Report Key8486343
Report Number1810909-2019-00160
Device Sequence Number2457615
Product Code NBW
UDI-Device Identifier00301939545014
UDI-Public00301939545014
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K062058
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Remedial Action Replace
Type of Report Initial,Followup
Report Date (Section B) 03/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number9545C
Device Catalogue Number9545C
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/22/2019
Supplement Date Received by Manufacturer05/22/2019
Initial Report FDA Received Date04/05/2019
Supplement Report FDA Received Date06/17/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age71 YR